MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIOBLASTER BURR; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIOBLASTER BURR; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200730
Medical Device Problem Codes Melted (1385); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the acromioblaster burr made weird noises during use, and the terminal melt.The procedure was completed with a delay greater than 30 minutes using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event of melted.A visual evaluation showed the device was not returned in any original packaging.A full blade was returned in a blister tray.It appears to be unused with no visible deficiencies.A second sluff chamber was returned.The metal tube is missing.The lower neck of the sluff chamber is melted and condensed up around the thrust washer.An outer blade assembly was not returned with it.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint of melted was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include insufficient irrigation or an application of unintended inappropriate or excessive force to the device.The complaint of noise was not confirmed, and the root cause could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during a procedure, the acromioblaster burr made weird noises during use, and the terminal melted.The procedure was completed with a delay greater than 30 minutes using a smith and nephew back up device.No further complications were reported.

Brand Name
DYONICS 4.0MM ELITE ACROMIOBLASTER BURR
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17397732
Report Number1219602-2023-01350
Device Sequence Number14933020
Product Code HAB
UDI-Device Identifier03596010578082
UDI-Public03596010578082
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200730
Device Lot Number51111772
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown